I've had recurring hives/rash, what can I do?
I have been having reoccurring hives/rash since around April. I cannot seem to find a trigger. Sometimes they are large blotchy hives other times it is small red rash like bumps. I also get flat almost under the skin like red spots on my palms and bottoms of my feet. Antihistamines have done nothing. They usually do not itch but somedays they do. They occur almost everywhere except my face.
Thank you for your question. Recurrent urticaria or other skin lesions can be difficult to classify and treat so it's important that you speak to your doctor. You are correct in attempting to localize something that could be causing these to come back. Sometimes it can be something as simple as a change in soap, a move to a new apartment, or something similar. The consistency with which you have been having these symptoms makes me more concerned that this is something more complicated than that, and that you may need further treatment. The hives and itching are most often mediated, or caused, by a release of histamine and the subsequent effects that come from that. This will often lead to many downstream effects such as you describe. Many things can trigger this release, including some people who are affected by things as simple as a change in the weather. Fortunately, there are medications and other treatments that are effective for many people. You should start by speaking with your doctor to determine what testing you may need, and also to answer the questions that he or she may have to help identify a cause of your symptoms. Please speak to your doctor.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.